Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician and described the occurrence of invagination of intestine in a 7-month-old female subject who was vaccinated with ROTARIX (GlaxoSmithKline). Previous and/or concurrent vaccination included 10 valent pneumococcal conjugate vaccine (manufacturer unspecified, intramuscular, unknown injection site) given on 22 August 2007; BCG (non-GSK) (manufacturer unspecified, intradermal, unknown injection site) given on 15 August 2007; HEP B (manufacturer unspecified, intramuscular, unknown injection site) given on 15 August 2007, 22 October 2007 and 18 February 2008; 1st dose of ROTARIX (1 ml, oral) given on 22 October 2007. On 14 December 2007, the subject received 2nd dose of ROTARIX (1 ml, oral). On 4 April 2008, 112 days after vaccination with ROTARIX, the subject experienced abdominal pain, blood in stools, abdominal distension, biliary vomiting. The subject was admitted into emergency room same day and found abdominal distention, dehydrated, abdominal pain, no peristalsis, rectal examination with "blackcurrant" evacuations and palpate intestine in reverse. The subject was hospitalised and the physician considered the events were clinically significant (or requiring intervention). A plain abdominal x-Ray was performed. It did not showed a visible intussusception or soft tissue mass. It showed fluid levels and dilated bowel loops. The plain abdominal x-ray with air or liquid contrast enema did not demonstrated invagination of the intestine. The plain abdominal x-ray showed non-specific abnormalities. The result of this exam was a suspicious ileocolic invagination. An abdominal ultrasound was not performed. An abdominal CT was not performed. The subject was treated with surgery (intestinal resection and ileocolostomy) without complications. After surgery, the subject presented sepsis, recovering and was discharged on 6 May 2008. At the time of reporting the events were resolved. The physician considered the events were almost certainly related to vaccination with ROTARIX.
Copyright © 2020 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166